Indiana, 2001

Hail and Damaging Wind in Indiana, April 10, 2001

April 10, 2001 · NWS LMK · 4 events in 3 counties and zones

3 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Apr 10, 1:51 AM EST, 10 hours 9 minutes earlier.

Area forecast discussion, Apr 10, 1:51 AM EST, 10 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
251 AM EDT TUE APR 10 2001

MAIN FORECAST PROBLEM AGAIN THIS MORNING IS CHANCES FOR T/SHRA
THROUGHOUT THE PERIOD.

AT 0630Z AN AREA OF T/SHRA WAS JUST TO THE NW OF THE FORECAST AREA
(FA). A STATIONARY FRONT REMAINED ACROSS CENTRAL IL/IN/OH...WITH A
WAVE ALONG THE FRONT IN E/C IL PER MSAS DATA. KSDF/KPAH RADARS
INDICATE AN OUTFLOW BOUNDARY NOT TOO FAR FROM FA TO THE W AND NW.

IN A BROAD SENSE...MODELS AGREE SOMEWHAT. NGM LOOKS TO BE TOO FAR N
WITH DEVELOPING SFC LOW LATER IN FORECAST. ETA...AND TO SOME EXTENT
AVN... LOOKS OVERDONE WITH QPF. WILL USE ETA FOR FEATURES BUT TONE
DOWN QPF.

FRONT TO THE N WILL MAKE LITTLE PROGRESS SOUTH AS WAVE MOVES ALONG
IT. MAIN CONCERN WILL BE INTERACTION OF OUTFLOW BOUNDARIES FROM
WAVES OF TSRA MOVG ALONG FRONT. ATMS WILL REMAIN UNSTABLE ACROSS
FA...AND MID LEVEL TEMPS COOL SOME TODAY. WILL GO HIGH CHANCE POPS
FOR INDIANA ZONES AND THEN TAPER CHANCES FROM N TO S. WILL WORD AS
SCATTERED ACROSS IN ZONES AND NRN KY/SDF/ ZONES WITH CONVECTION
ALREADY NEARBY.

TONIGHT FRONT WILL LIFT BACK NORTH. ENOUGH MOISTURE AROUND TO KEEP
CHC POPS IN FORECAST. SRN ZONES WILL HAVE LEAST CHANCE AND BEST
CHANCE WILL BE IN THE EVENING.

WILL GO DRY ON WED AS ALL MODELS SHOW DRIER AIR WORKING IN.
ALSO...FA IS IN BETWEEN WARM FRONT WELL TO THE NORTH AND COLD FRONT
APPROACHING FROM WEST. TEMPERATURES WILL WARM NICELY.

WILL GO CLOSE TO FWC/MAV HIGHS TODAY. WILL LEAN TOWARD WARMER MAV
TEMPS TONIGHT/WEDNESDAY. HIGHER MAV POPS LOOK BEST TODAY AND WED
NIGHT...OTHERWISE WENT WITH FWC.

.SDF...NONE.

CS

In the hours before

Special weather statement, Apr 10, 10:10 AM EST, 1 hour 50 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-110000-

CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1110 AM EDT TUE APR 10 2001

THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF
SEVERE THUNDERSTORMS EXISTS THIS AFTERNOON AND TONIGHT ACROSS SOUTH
CENTRAL INDIANA AND CENTRAL KENTUCKY.

A FRONTAL BOUNDARY WILL REMAIN POISED ACROSS SOUTHERN INDIANA AND
NORTHERN KENTUCKY THIS AFTERNOON AND TONIGHT.  MEANWHILE A WARM...
MOIST AIRMASS REMAINS ENTRENCHED AROUND THE REGION. THE INTERACTION
BETWEEN THE SURFACE FRONT...AND THE UNSTABLE AIRMASS...WILL RESULT
IN SEVERAL CLUSTERS OF THUNDERSTORMS IN PARTS OF THE OHIO VALLEY...
THROUGH TONIGHT.

SOME OF THE STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. AN
ISOLATED TORNADO CAN NOT BE RULED OUT RIGHT ALONG THE FRONTAL
BOUNDARY.

THIS IS A PRELIMINARY OUTLOOK. S TAY TUNED TO NOAA WEATHER RADIO FROM
THE NATIONAL WEATHER SERVICE FOR THE LATEST WEATHER INFORMATION.

SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND
TONIGHT.

STUREY

The radar

The Louisville radar (KLVX), 89 km away, was scanning. The volume nearest the first event began at 17:01 UTC.

Open the radar archive at this moment

Event by event

3 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Washington

When
April 10, 12:00 PM EST
Where
Washington County, Millport
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.767, -86.100

Thunderstorm Wind, Jefferson

When
April 10, 12:40 PM EST
Where
Jefferson County, Hanover
Measured
75 kt (86 mph)
Property damage
$5,000
Reported by
INSURANCE COMPANY
Coordinates
38.717, -85.467

Siding was blown off several homes. Hail was also reported with this event, but the size was undetermined.

Hail, Clark

When
April 10, 4:25 PM EST
Where
Clark County, Jeffersonville
Measured
1.5 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
38.283, -85.717

Hail, Washington

When
April 10, 6:10 PM EST
Where
Washington County, Little York
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.700, -85.900

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2001Every state in 2001This day in weather historyWarnings in Indiana, April 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5236289, 5236290, 5236291, 5236292.